Alert archive / Oregon / Freeze Warnings in 2012

Freeze Warning 9, NWS Pendleton, OR

October 3, 20127 counties in Washington; 8 counties in Oregon

NWS Pendleton, OR issued this freeze warning at Oct 3, 2012, 1:15 PM PDT for 7 counties in Washington; 8 counties in Oregon. It took effect at Oct 4, 2012, 12:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2012, 1:15 PM PDT (20:15 UTC)
In effect from
Oct 4, 2012, 12:00 AM PDT
Expired
Oct 5, 2012, 8:50 AM PDT
In force
33 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Grant County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2012-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2012-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WWUS76 KPDT 032015
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
115 PM PDT WED OCT 3 2012

...MORNING LOW TEMPERATURES AT OR BELOW FREEZING THURSDAY AND
FRIDAY...

.DRY AIR WILL CONTINUE OVER THE INTERIOR NORTHWEST THROUGH AT
LEAST FRIDAY. TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING
THURSDAY MORNING AND FRIDAY MORNING ACROSS MOST OF THE LOWER
ELEVATION AREAS OF THE INTERIOR NORTHWEST DUE TO THE DRY AIR MASS
AND LIGHT WINDS.

ORZ041-042-044-505-507-508-WAZ024-026>029-521-040600-
/O.NEW.KPDT.FZ.W.0009.121004T0700Z-121005T1600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-JOHN DAY BASIN-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...
SPRAY...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
115 PM PDT WED OCT 3 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
FRIDAY. 

* TIMING: TEMPERATURES WILL BEGIN TO REACH THE FREEZING POINT
  BETWEEN MIDNIGHT AND 3 AM EACH MORNING. THE COLDEST TEMPERATURES
  WILL OCCUR BETWEEN 5 AM AND 8 AM. 

* TEMPERATURES: LOWEST TEMPERATURES WILL RUN BETWEEN 25 AND 33
  DEGREES. 

* IMPACTS: SENSITIVE GARDEN CROPS AND OTHER VEGETATION WILL NEED
  PROTECTION TO AVOID DAMAGE. EXPOSED WATER LINES MAY BE DAMAGED
  IN THE COLDEST AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
889 
WWUS76 KPDT 040505
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1005 PM PDT WED OCT 3 2012

...MORNING LOW TEMPERATURES AT OR BELOW FREEZING THURSDAY AND
FRIDAY...

.DRY AIR WILL CONTINUE OVER THE INTERIOR NORTHWEST THROUGH AT
LEAST FRIDAY. TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING
THURSDAY MORNING AND FRIDAY MORNING ACROSS MOST OF THE LOWER
ELEVATION AREAS OF THE INTERIOR NORTHWEST DUE TO THE DRY AIR MASS
AND LIGHT WINDS.

ORZ041-042-044-505-507-508-WAZ024-026>029-521-041315-
/O.CON.KPDT.FZ.W.0009.121004T0700Z-121005T1600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-JOHN DAY BASIN-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...
SPRAY...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
1005 PM PDT WED OCT 3 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

* TIMING: TEMPERATURES WILL BEGIN TO REACH THE FREEZING POINT 
  BETWEEN MIDNIGHT AND 3 AM EACH MORNING. THE COLDEST 
  TEMPERATURES WILL OCCUR BETWEEN 5 AM AND 8 AM. 

* TEMPERATURES: LOWEST TEMPERATURES WILL RUN BETWEEN 25 AND 33 
  DEGREES.

* IMPACTS: SENSITIVE GARDEN CROPS AND OTHER VEGETATION WILL 
  NEED PROTECTION TO AVOID DAMAGE. EXPOSED WATER LINES MAY BE 
  DAMAGED IN THE COLDEST AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
678 
WWUS76 KPDT 041239
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
539 AM PDT THU OCT 4 2012

...MORNING LOW TEMPERATURES AT OR BELOW FREEZING EARLY THIS
MORNING AND AGAIN FRIDAY MORNING...

.DRY AIR WILL CONTINUE OVER THE INTERIOR NORTHWEST THROUGH AT
LEAST FRIDAY. EARLY MORNING TEMPERATURES BELOW FREEZING IN MANY
AREAS WILL WARM TO ABOVE FREEZING BY MID MORNING. HOWEVER...
ANOTHER FREEZE IS EXPECTED TONIGHT.

ORZ041-042-044-505-507-508-WAZ024-026>029-521-042200-
/O.CON.KPDT.FZ.W.0009.000000T0000Z-121005T1600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-JOHN DAY BASIN-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...
SPRAY...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
539 AM PDT THU OCT 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

* TIMING: TEMPERATURES WILL WARM ABOVE FREEZING BY MID MORNING
  TODAY...BUT ANOTHER FREEZE IS EXPECTED TONIGHT. TEMPERATURES WILL
  BEGIN TO REACH THE FREEZING POINT BETWEEN MIDNIGHT AND 3 AM
  FRIDAY MORNING...WITH THE COLDEST TEMPERATURES OCCURRING BETWEEN
  5 AM AND 8 AM.

* TEMPERATURES: LOWEST TEMPERATURES WILL RUN BETWEEN 25 AND 33 
  DEGREES.

* IMPACTS: SENSITIVE GARDEN CROPS AND OTHER VEGETATION WILL 
  NEED PROTECTION TO AVOID DAMAGE. EXPOSED WATER LINES MAY BE 
  DAMAGED IN THE COLDEST AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
124 
WWUS76 KPDT 042035
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
135 PM PDT THU OCT 4 2012

...MORNING LOW TEMPERATURES AT OR BELOW FREEZING FRIDAY
MORNING...

.DRY AIR WILL CONTINUE OVER THE INTERIOR NORTHWEST THROUGH AT
LEAST FRIDAY. EARLY MORNING TEMPERATURES BELOW FREEZING IN MANY
AREAS WILL WARM TO ABOVE FREEZING BY MID MORNING. HOWEVER...
ANOTHER FREEZE IS EXPECTED TONIGHT.

ORZ041-042-044-505-507-508-WAZ024-026>029-521-050600-
/O.CON.KPDT.FZ.W.0009.000000T0000Z-121005T1600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-JOHN DAY BASIN-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...
SPRAY...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
135 PM PDT THU OCT 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

* TIMING: TEMPERATURES WILL BEGIN TO REACH THE FREEZING POINT
  BETWEEN MIDNIGHT AND 3 AM FRIDAY MORNING...WITH THE COLDEST
  TEMPERATURES OCCURRING BETWEEN 5 AM AND 8 AM.

* TEMPERATURES: LOWEST TEMPERATURES WILL RUN BETWEEN 25 AND 33 
  DEGREES.

* IMPACTS: SENSITIVE GARDEN CROPS AND OTHER VEGETATION WILL 
  NEED PROTECTION TO AVOID DAMAGE. EXPOSED WATER LINES MAY BE 
  DAMAGED IN THE COLDEST AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
883 
WWUS76 KPDT 050447
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
947 PM PDT THU OCT 4 2012

...FRIDAY MORNINGS TEMPERATURES ARE EXPECTED TO PLUMMET TOWARD
FREEZING OR LOWER...

.CLEAR SKIES AND DECREASING WINDS WILL ALLOW FOR GOOD RADIATIONAL
COOLING AND OVERNIGHT TEMPERATURES WILL PLUMMET TOWARD FREEZING
OR LOWER FRIDAY MORNING. IN ADDITION A COUPLE OF RECORD LOW
TEMPERATURES ARE POSSIBLE AND THESE INCLUDE PENDLETON WITH 32
DEGREES AND WALLA WALLA AT 35 DEGREES. BY MID FRIDAY MORNING
TEMPERATURES SHOULD REBOUND AND WARM ABOVE THE FREEZING MARK
ACROSS THE AREA.

ORZ041-042-044-505-507-508-WAZ024-026>029-521-051600-
/O.CON.KPDT.FZ.W.0009.000000T0000Z-121005T1600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-JOHN DAY BASIN-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...
SPRAY...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
947 PM PDT THU OCT 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

* TIMING: TEMPERATURES WILL FALL TOWARD THE FREEZING MARK AFTER
  MIDNIGHT WITH THE COLDEST TEMPERATURES EXPECTED BETWEEN 5 AM
  AND 8 AM.

* TEMPERATURES: THE LOWEST TEMPERATURES WILL RANGE BETWEEN 25 AND
  33 DEGREES.

* IMPACTS: SENSITIVE GARDEN CROPS AND OTHER VEGETATION WILL 
  NEED PROTECTION TO AVOID DAMAGE. EXPOSED WATER LINES MAY BE 
  DAMAGED IN THE COLDEST AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VP
040 
WWUS76 KPDT 051550
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
850 AM PDT FRI OCT 5 2012


ORZ041-042-044-505-507-508-WAZ024-026>029-521-051700-
/O.CAN.KPDT.FZ.W.0009.000000T0000Z-121005T1600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-JOHN DAY BASIN-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...
SPRAY...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
850 AM PDT FRI OCT 5 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE
FREEZE WARNING. 



$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this freeze warning went out at Oct 3, 9:29 AM PDT, 3 hours 46 minutes earlier.

Area forecast discussion, Oct 3, 9:29 AM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
929 AM PDT WED OCT 3 2012

.SHORT TERM...UPDATE...THE REGION'S WEATHER WILL BE INFLUENCED BY A
DRY NORTHWEST FLOW THROUGH TONIGHT. OVERNIGHT WINDS TURNED OUT TO BE
LIGHTER THAN EXPECTED, AND AS SUCH SOME MORNING LOWS WERE QUITE A
BIT COOLER. STILL EXPECT A GOOD REBOUND IN TEMPS TODAY AS WINDS WILL
MIX THE AIR MASS THIS AFTERNOON. AFTERNOON TEMPS WILL RETURN TO THE
60S AT MOST LOCATIONS BELOW 3500 FT MSL, WHILE 50S WILL OCCUR ABOVE
THIS ELEVATION. LINGERING DUST AND SMOKE TRAPPED UNDER THE
INVERSIONS IN PORTIONS OF THE COLUMBIA BASIN THIS MORNING WILL MIX
OUT AS THE INVERSIONS BREAK. NORTHEAST FLOW SHOULD CAUSE SMOKE FROM
WILDFIRES NORTH OF ELLENSBURG TO DRIFT INTO THE KITTITAS VALLEY THIS
AFTERNOON. THUS WILL CONTINUE THE AIR QUALITY ALERT FOR KITTITAS
COUNTY. NORTHEAST TO EAST FLOW WILL SHIFT SMOKE FROM FIRES NEAR THE
CASCADE CREST INTO WESTERN WASHINGTON AND OREGON. UPDATES THIS
MORNING INCLUDED ADJUSTMENTS TO SKY COVER, SMOKE LOCATIONS AND
AFTERNOON HIGH TEMPS. 90

.LONG TERM...PREVIOUS DISCUSSION...HIGH PRESSURE WILL INFLUENCE THE
AREAS WEATHER WITH DRY CONDITIONS TOWARD THE END OF THE WEEK AND
INTO THE WEEKEND. A LOW PRESSURE SYSTEM IS FORECAST TO REMAIN OFF OF
THE CALIFORNIA COAST BUT MAY SPILL SOME HIGH LEVEL CLOUDS INTO
PORTIONS OF CENTRAL OREGON THIS WEEKEND. OTHERWISE THE DRY AND NEAR
NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE INTO NEXT WEEK.

&&

.AVIATION...18Z TAFS...VFR CONDITIONS WILL PERSIST THROUGH THE NEXT
24 HOURS. AFTERNOON WINDS 10 TO 15 KTS FROM THE NORTH AND NORTHEAST,
OTHERWISE WINDS WILL BE LIGHT AND TERRAIN DRIVEN. 99

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  64  34  62  32 /   0   0   0   0
ALW  64  38  63  36 /   0   0   0   0
PSC  69  32  68  29 /   0   0   0   0
YKM  66  30  67  27 /   0   0   0   0
HRI  67  31  66  29 /   0   0   0   0
ELN  65  32  66  29 /   0   0   0   0
RDM  64  22  65  20 /   0   0   0   0
LGD  60  27  63  24 /   0   0   0   0
GCD  63  30  66  29 /   0   0   0   0
DLS  69  37  69  34 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...AIR QUALITY ALERT UNTIL NOON PDT THURSDAY WAZ026-520.

&&

THREAT INDEX
TODAY : GREEN
THURSDAY : GREEN
FRIDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/97/99
Hazardous weather outlook, Oct 3, 5:00 AM PDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT WED OCT 3 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
041100-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SMOKE
     EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY

WILDFIRES ACROSS THE REGION WILL CONTINUE TO PUT SMOKE INTO THE AIR
WHICH WILL CREATE POOR AIR QUALITY AT TIMES TODAY AND TONIGHT. THE
THICKEST AMOUNT OF SMOKE WILL BE IN KITTITAS VALLEY AND THE CASCADE
EAST SLOPES OF KITTITAS COUNTY. AS A RESULT AN AIR QUALITY ALERT
REMAINS IN EFFECT FOR THOSE LOCATIONS UNTIL AT LEAST NOON THURSDAY.
PLEASE REFER TO NWS PRODUCT ID PDXAQAPDT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMOKE THURSDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY

THE SMOKE WILL PERSIST ON THURSDAY ALONG THE CASCADE EAST SLOPES AND
THE ADJACENT KITTITAS VALLEY IN KITTITAS COUNTY. AS A RESULT THE AIR
QUALITY ALERT WILL REMAIN IN EFFECT THROUGH AT LEAST NOON THURSDAY.
PLEASE REFER TO NWS PRODUCT ID PDXAQAPDT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Freeze Warnings in Oregon, 2012Freeze Warnings in Washington, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.